Alert archive / Alabama / Areal Flood Advisories in 2021

Areal Flood Advisory 197, NWS Mobile, AL

August 29, 2021Baldwin County, Alabama

NWS Mobile, AL issued this areal flood advisory at Aug 29, 2021, 12:50 PM CDT for Baldwin County, Alabama. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2021, 12:50 PM CDT (17:50 UTC)
Expired
Aug 29, 2021, 4:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3256 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Aug 29, 12:44 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 29, 12:44 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1244 PM CDT Sun Aug 29 2021

.NEAR TERM /Now Through Monday/...

Hurricane Ida is a dangerous category four hurricane and
made landfall along the southeast LA coast at noontime. As Ida
gains latitude, local impacts will increase. Outer spiral rain
bands rotating in off the Gulf will increase in magnitude and
coverage through the course of the day. Higher momentum air will
mix down in these bands likely to produce tropical storm force
wind gusts in the tropical storm warning area. Excessive rains
will increase the threat of flooding including river flooding.
Isolated tornadoes are a threat and forecasters are seeing
evidence of this in radar velocity couplets. Storm surge threat
will also increase. For all of the latest, specific information on
the multitude of impacts, please refer to the WFO Mobile Webpage
at weather.gov/mob
/10/16

&&

.AVIATION...
18Z issuance...Conditions across the forecast area at 17z rise from
low end MVFR/local IFR in heavy rain over southwestern portions of
the forecast area to VFR/local MVFR north of Highway 84/east of a
Wilcox County to Santa Rosa county line. East to southeast winds
varied from 20g40kt closer to Hurricane Ida to around 10 knots in
the general VFR areas. As Ida continues to move slowly inland
through the forecast, the lower conditions in the rainbands of Ida
will spread north along and west of a Wilcox to Santa Rosa county
line. Winds will shift to a general southerly, with 20g35kt west
of the above line, tapering down to 15g25kt east.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Monday night for ALZ051>053-059-
     261>266.

     Tropical Storm Warning for ALZ052-261>266.

     Wind Advisory until 10 PM CDT Monday for ALZ051-053-055-056-059.

     Storm Surge Warning for ALZ263>266.

     High Rip Current Risk through late Wednesday night for ALZ265-
     266.

     High Surf Warning until 7 AM CDT Tuesday for ALZ265-266.

     Flash Flood Watch through Tuesday morning for ALZ054>056.

FL...Flash Flood Watch through late Monday night for FLZ201>206.

     Wind Advisory until 10 PM CDT Monday for FLZ201>206.

     High Rip Current Risk through late Wednesday night for FLZ202-
     204-206.

     Coastal Flood Advisory until 7 PM CDT Monday for FLZ202-204-206.

     High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.

MS...Flash Flood Watch through late Monday night for MSZ067-075-076-
     078-079.

     Tropical Storm Warning for MSZ067-075-076-078-079.

GM...Tropical Storm Warning for GMZ630>633-650-655-670-675.

     Small Craft Advisory until 3 PM CDT Tuesday for GMZ634>636.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 29, 9:26 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
926 AM CDT Sun Aug 29 2021

ALZ059-FLZ201-291515-
Escambia AL-Escambia Inland FL-
926 AM CDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of western Escambia and
northwestern Escambia Counties through 1015 AM CDT...

At 926 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Bratt, or 15 miles south of Atmore, moving
northwest at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Atmore, McCullough, Bratt, I65 And CR 1, I65 And AL 113, I65 And AL
21 and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3074 8753 3078 8754 3084 8762 3087 8764
      3096 8759 3100 8760 3100 8762 3120 8762
      3121 8730 3078 8737 3072 8748 3072 8750
TIME...MOT...LOC 1426Z 146DEG 45KT 3080 8751

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 29, 10:03 AM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
1003 AM CDT Sun Aug 29 2021

ALZ059-060-FLZ201>206-291630-
Covington AL-Escambia AL-Okaloosa Inland FL-Escambia Inland FL-
Okaloosa Coastal FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1003 AM CDT Sun Aug 29 2021

...Strong thunderstorms will impact portions of southern Escambia,
southern Covington, Okaloosa, Santa Rosa and Escambia Counties
through 1130 AM CDT...

At 1001 AM CDT, Doppler radar was tracking strong thunderstorms
along a band from Hurricane Ida. These bands will continue to move
northwest through the morning and produce gusty winds of 30 to 40
mph. Movement was northwest at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Destin,
Eglin AFB, Atmore, Pace, Milton, Valparaiso, Brewton, Goulding and
Mary Esther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 700 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3033 8736 3067 8741 3087 8764 3117 8762
      3110 8629 3038 8640 3032 8721 3041 8666
      3037 8718 3044 8688 3060 8702 3045 8707
      3044 8709 3052 8710 3055 8713 3055 8712
      3058 8715 3033 8721
TIME...MOT...LOC 1501Z 151DEG 54KT 3038 8722 2992 8634

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Local storm report, Aug 29, 12:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT SUN AUG 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TROPICAL STORM   EAST END OF DAUPHIN     30.25N 88.08W
08/29/2021                   GMZ631             AL   C-MAN STATION

            DPIA1 RECORDED A GUST OF 59 MPH. HIGHEST
            SUSTAINED WIND MEASURED SO FAR IS 43 MPH.

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:20 PM CDTSpecial Marine WarningMOB55 min
Aug 28, 9:51 PM CDTSevere Thunderstorm WarningMOBBaldwin39 min
Aug 28, 10:31 PM CDTSpecial Weather StatementMOBBaldwin, Mobile44 min
Aug 29, 1:30 AM CDTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more57 hr
Aug 29, 1:36 AM CDTSpecial Marine WarningMOB39 min
Aug 29, 4:14 AM CDTSpecial Marine WarningMOB13 min
Aug 29, 6:33 AM CDTSpecial Marine WarningMOB27 min
Aug 29, 6:40 AM CDTSpecial Marine WarningMOB50 min
Aug 29, 6:59 AM CDTSpecial Marine WarningMOB46 min
Aug 29, 7:25 AM CDTSpecial Marine WarningMOB50 min
Aug 29, 7:30 AM CDTTornado WarningMOBMobile30 min
Aug 29, 7:56 AM CDTTornado WarningMOBMobile25 min
Aug 29, 8:27 AM CDTSpecial Marine WarningMOB63 min
Aug 29, 8:41 AM CDTTornado WarningMOBBaldwin36 min
Aug 29, 9:16 AM CDTSpecial Marine WarningMOB119 min
Aug 29, 9:18 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 29, 9:22 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 29, 9:25 AM CDTSpecial Marine WarningMOB2 hr
Aug 29, 9:26 AM CDTSpecial Weather StatementMOBEscambia49 min
Aug 29, 10:03 AM CDTSpecial Weather StatementMOBEscambia87 min
Aug 29, 10:04 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington9 days
Aug 29, 10:11 AM CDTRiver Flood WarningMOBClarke, Washington21 days
Aug 29, 10:12 AM CDTRiver Flood WarningMOBMobile3 days
Aug 29, 10:14 AM CDTRiver Flood WarningMOBBaldwin5 days
Aug 29, 10:35 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 29, 11:07 AM CDTSpecial Marine WarningMOB113 min
Aug 29, 11:11 AM CDTFlash Flood WarningMOBBaldwin6 hr
Aug 29, 11:25 AM CDTSpecial Marine WarningMOB2 hr
Aug 29, 11:59 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Aug 29, 12:30 PM CDTTornado WarningMOBBaldwin27 min
Aug 29, 1:09 PM CDTSpecial Marine WarningMOB2 hr
Aug 29, 1:21 PM CDTSpecial Marine WarningMOB114 min
Aug 29, 1:36 PM CDTFlash Flood WarningMOBMobile4 hr
Aug 29, 1:43 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 29, 3:09 PM CDTSpecial Marine WarningMOB96 min
Aug 29, 3:35 PM CDTSpecial Marine WarningMOB40 min
Aug 29, 3:36 PM CDTSpecial Marine WarningMOB24 min
Aug 29, 3:45 PM CDTTornado WarningMOBBaldwin45 min
Aug 29, 4:15 PM CDTFlash Flood WarningMOBBaldwin6 hr
Aug 29, 12:53 AM CDTSpecial Weather StatementMOBSanta Rosa52 min
Aug 29, 1:27 AM CDTSpecial Weather StatementMOBEscambia48 min
Aug 29, 10:06 AM CDTFlash Flood WarningMOBEscambia6 hr
Aug 29, 1:46 PM CDTSpecial Weather StatementMOBEscambia, Okaloosa, Santa Rosa89 min
Aug 29, 4:28 PM CDTFlash Flood WarningMOBEscambia6 hr
Aug 29, 5:25 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa6 hr
Aug 29, 10:07 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry21 days
Aug 29, 10:09 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson21 days
Aug 29, 10:10 AM CDTRiver Flood WarningMOBPerry49 hr
Aug 29, 10:15 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne9 days

Nearby

Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.